Alert archive / Wyoming / Red Flag Warnings in 2006
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jun 14, 2006, 4:31 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Jun 14, 2006, 10:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 4:31 AM MDT (10:31 UTC)
- In effect from
- Jun 14, 2006, 10:00 AM MDT
- Expired
- Jun 14, 2006, 5:06 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5098 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 141031 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 431 AM MDT WED JUN 14 2006 ...RED FLAG WARNING FROM 10 AM THIS MORNING THROUGH 9 PM TONIGHT FOR FIRE WEATHER ZONES 279...283...288 AND 289 FOR LOW RELATIVE HUMIDITIES...STRONG SOUTHWEST WINDS...HOT TEMPERATURES...ISOLATED DRY LIGHTNING AND AN EVENING COLD FRONTAL PASSAGE... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING FROM 1000 AM THIS MORNING THROUGH 900 PM THIS EVENING. THE COMBINATION OF STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES UNDER 15 PERCENT...HOT TEMPERATURES...ISOLATED DRY LIGHTNING...AND AN EVENING COLD FRONT...WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. WYZ279-289-141845- /O.UPG.KRIW.FW.A.0001.060614T1800Z-060615T0300Z/ /O.NEW.KRIW.FW.W.0002.060614T1600Z-060615T0300Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 431 AM MDT WED JUN 14 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH SOME STRONGER GUSTS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...HIGH TEMPERATURES IN THE 80S... ISOLATED DRY LIGHTNING...AN EVENING COLD FRONTAL PASSAGE AND DRY FUELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ283-288-141845- /O.UPG.KRIW.FW.A.0001.060614T1800Z-060615T0300Z/ /O.NEW.KRIW.FW.W.0002.060614T1600Z-060615T0300Z/ UPPER WIND RIVER BASIN / WIND RIVER BASIN- EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 431 AM MDT WED JUN 14 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS OVER 45 MPH ON THE EAST SLOPE OF THE WIND RIVER MOUNTAINS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...HIGH TEMPERATURES IN THE 80S...ISOLATED DRY LIGHTNING...AN EVENING COLD FRONTAL PASSAGE...AND DRY FUELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL SHIFT TO THE WEST OR NORTHWEST DURING THE LATE AFTERNOON OR EARLY EVENING AS THE COLD FRONT PUSHES THROUGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KRIW 141729 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1129 AM MDT WED JUN 14 2006 ...RED FLAG WARNING FROM 10 AM THIS MORNING THROUGH 9 PM TONIGHT FOR FIRE WEATHER ZONES 279...283...288 AND 289 FOR LOW RELATIVE HUMIDITIES...STRONG SOUTHWEST WINDS...HOT TEMPERATURES...ISOLATED DRY LIGHTNING AND AN EVENING COLD FRONTAL PASSAGE... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF CENTRAL AND SOUTHERN WYOMING FROM 1000 AM THIS MORNING THROUGH 900 PM THIS EVENING. THE COMBINATION OF STRONG SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES UNDER 15 PERCENT...HOT TEMPERATURES...ISOLATED DRY LIGHTNING...AND AN EVENING COLD FRONT...WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. WYZ279-289-150300- /O.CON.KRIW.FW.W.0002.000000T0000Z-060615T0300Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 1129 AM MDT WED JUN 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH SOME STRONGER GUSTS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...HIGH TEMPERATURES IN THE 80S... ISOLATED DRY LIGHTNING...AN EVENING COLD FRONTAL PASSAGE AND DRY FUELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ WYZ283-288-150300- /O.CON.KRIW.FW.W.0002.000000T0000Z-060615T0300Z/ UPPER WIND RIVER BASIN / WIND RIVER BASIN- EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- 1129 AM MDT WED JUN 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS OVER 45 MPH ON THE EAST SLOPE OF THE WIND RIVER MOUNTAINS. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT...HIGH TEMPERATURES IN THE 80S...ISOLATED DRY LIGHTNING...AN EVENING COLD FRONTAL PASSAGE...AND DRY FUELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. SOUTHWEST WINDS WILL SHIFT TO THE WEST OR NORTHWEST DURING THE LATE AFTERNOON OR EARLY EVENING AS THE COLD FRONT PUSHES THROUGH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KRIW 142306 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 506 PM MDT WED JUN 14 2006 WYZ279-283-288-289-150015- /O.CAN.KRIW.FW.W.0002.000000T0000Z-060615T0300Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- UPPER WIND RIVER BASIN / WIND RIVER BASIN- EAST WIND RIVER MOUNTAINS / SOUTH SHOSHONE NF- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 506 PM MDT WED JUN 14 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. A COLD FRONT HAS MOVED THROUGH THE AREA RESULTING IN COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:22 AM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 14, 3:22 AM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 322 AM MDT WED JUN 14 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT GETTING ACTIVE ACROSS THE WESTERN PART OF THE STATE EARLY THIS MORNING AS UPPER LOW AND ITS MOISTURE MOVES UP FROM THE SOUTH. WE ALSO HAVE A NICE JET MAX THAT IS PUSHING INTO THE STATE WHICH SHOULD HELP TO GIVE US THE UPPER DYNAMICS FROM ITS LEFT FRONT QUADRANT TO PRODUCE A GOOD AREA OF THUNDERSTORMS MAINLY OVER THE MOUNTAINS AS IT MOVES THROUGH THE STATE. LOOKS LIKE IT WILL CONTINUE TO IMPACT MOST AREAS WEST OF THE DIVIDE THIS AFTERNOON AND EVENING. MODELS IN GOOD AGREEMENT IN THE SHORT TERM WITH THIS UPPER LOW MOVING SLOWLY TO THE NORTH AND EAST. FRONT EXPECTED TO MOVE ACROSS THE STATE BY THIS EVENING. WILL CONTINUE TO KEEP ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE THIS AFTERNOON AND EVENING AS THE FRONT PASSES. TEMPERATURES TO COOL DOWN NICELY TODAY WITH EVENING COOLER BY THURSDAY AFTER THE FRONT PASSES. WINDS TO INCREASE ACROSS THE AREA LATE THIS MORNING INTO THIS AFTERNOON. THIS ALONG WITH LOW RH VALUES...WARM TEMPERATURES...DRY LIGHTNING AND CRITICAL FUELS HAS WARRANTED A RED FLAG WARNING FOR PARTS OF OUR FORECAST AREA. THINGS START TO SLOW DOWN THURSDAY INTO FRIDAY AS THE UPPER LOW PULLS OUT OF THE AREA. WILL CONTINUE ISOLATED THUNDERSTORMS OVER THE WHOLE AREA THURSDAY AFTERNOON WITH INSTABILITY STILL OVER THE AREA. WILL NEED TO WATCH THE SOUTHWESTERN PART OF THE STATE AS LIFTED INDEX VALUES OF - 1 TO -2 CENTIGRADE BRINGS THE POSSIBILITY FOR STRONGER STORMS FOR THIS AREA. FRIDAY WILL SEE DRYING CONDITIONS OVER THE AREA WITH SUBSTANCE MOVING ACROSS THE STATE. AT THIS TIME DO NOT SEE ANY THREAT OF THUNDERSTORMS...BUT THINGS CAN CHANGE QUICKLY DURING THE SUMMERS IN WYOMING. LONG TERM...SATURDAY THROUGH WEDNESDAY LONG RANGE MODELS SEEM IN GOOD SHAPE SATURDAY WITH WEST FLOW ALOFT AND SOME MID LEVEL MOISTURE ALONG THE WY/MT BORDER SAT PM INTO THE EVENING. THUS LEFT THE ISOLATED STORMS IN THE FORECAST THROUGH SAT NIGHT IN THE FAR NORTH ZONES. LOOKS TO BE WARM ON SAT WITH AN AFTERNOON BREEZE IN FAVORED PLACES. SW FLOW ALOFT FORECAST BY THE LONG RANGE MODELS FOR SUN AND MON INTO TUE. MOST LIKELY IN THIS WEATHER PATTERN THERE WILL BE A SERIES OF SHORTWAVES IN THE FLOW. SUNDAY LOOKS QUITE WARM AHEAD OF THE FIRST DISTURBANCE. HAVE KEPT THE AFTERNOON AND EVENING STORM CHANCE OVER THE NORTH ZONES SUN PM/EVE. COLD FRONT PUSHES INTO THE NORTH SUN EVE AND TO CENT WY BY 12Z MON WITH A WIND SHIFT TO THE NORTH. FOR MON INTO TUE...A FEW DISTURBANCES IN THE SW FLOW ALOFT COMBINED WITH A FRONTAL BOUNDARY OVER CENTRAL WY...WILL HELP AID AFTERNOON AND EVENING STORM FORMATION. MAY NEED TO EXPAND THE COVERAGE IN THE WESTERN MTS AND NORTH ZONES IF THIS FLOW PATTERN IS CONSISTENT IN THE NEXT FEW LONG RANGE MODEL RUNS. FOR NOW LEAVING THE SLIGHT CHANCE OF STORMS OVER THE NORTH ZONES MON AND TUE. HIGH TEMPS MON AND TUE WILL BE COOLER IN THE NORTH WITH LESS COOLING CENT AND SOUTH ZONES. NOT MUCH OF A CHANGE EXPECTED NEXT WED WITH THE OVERALL WEATHER PATTERN. THUS NEXT WED FORECAST SIMILAR TO NEXT TUE. && .RIW WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FIRE WEATHER ZONES 279...283...288 AND 289 FROM 10 AM THIS MORNING TO 9 PM THIS EVENING. && SHORT TERM...H2 LONG TERM...AR
Hazardous weather outlook, Jun 13, 12:24 PM MDT, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1224 PM MDT TUE JUN 13 2006 WYZ001>020-022>030-141400- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1224 PM MDT TUE JUN 13 2006 ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING WEDNESDAY FROM NOON THROUGH 9 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE QUITE WARM TO HOT OVER THE AREA WITH VERY LOW HUMIDITY AND LOCALLY BREEZY CONDITIONS. THOSE SENSITIVE TO THE HEAT SHOULD TAKE ADEQUATE PRECAUTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WITH THE APPROACH OF A WEATHER SYSTEM WEDNESDAY THE THREAT FOR THUNDERSTORMS WILL INCREASE OVER THE AREA. SOME OF THESE STORMS COULD BE QUITE STRONG OVER THE WEST WEDNESDAY AFTERNOON AND EVENING. THUNDERSTORM ACTIVITY SHOULD LINGER INTO THURSDAY AS WELL...AS THE WEATHER SYSTEM MOVES ACROSS THE REGION. WEDNESDAY WILL ALSO BE QUITE WARM TO HOT ALONG WITH BREEZY TO WINDY WEATHER IN THE CENTRAL AND SOUTHERN PART OF WYOMING. THIS...ALONG WITH LOW RELATIVE HUMIDITY...WILL INCREASE THE FIRE DANGER OVER THESE AREAS. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM NOON THROUGH 9 PM FOR THESE AREAS. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:54 AM MDT | Severe Thunderstorm Warning | RIW | Lincoln | 21 min |
| Jun 14, 10:15 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 60 min |
| Jun 14, 10:24 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 66 min |
| Jun 14, 11:19 AM MDT | Severe Thunderstorm Warning | RIW | Park | 26 min |
| Jun 14, 11:28 AM MDT | Severe Thunderstorm Warning | RIW | Park | 47 min |
| Jun 14, 11:34 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 20 min |
| Jun 14, 12:10 PM MDT | Severe Thunderstorm Warning | RIW | Park | 31 min |
| Jun 14, 12:25 PM MDT | Tornado Warning | RIW | Big Horn, Park | 50 min |
| Jun 14, 12:59 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 46 min |
| Jun 14, 1:09 PM MDT | Tornado Warning | RIW | Big Horn | 51 min |
| Jun 14, 1:11 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 32 min |
Nearby
Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.